Flow of spatially non-uniform suspensions. Part II: Systematic derivation of closure relations

Share/Save/Bookmark

Marchioro, M. and Tanksley, M. and Wang, W. and Prosperetti, A. (2001) Flow of spatially non-uniform suspensions. Part II: Systematic derivation of closure relations. International Journal of Multiphase Flow, 27 (2). pp. 237-276. ISSN 0301-9322

[img] PDF
Restricted to UT campus only
: Request a copy
486kB
Abstract:This paper presents a systematic method by which closure relations for the ensemble-averaged equations of disperse two-phase flows of solid spheres can be derived. The method relies on the direct numerical simulation of three flow situations: equal forces or couples applied to the spheres, and an imposed macroscopic shear flow. A crucial aspect of the work is that it focuses on systems that are spatially non-uniform on average. It is shown that, due to this feature, several new terms arise in the constitutive relations that would vanish for a uniform system. For example, while the usual effective viscosity is recovered in the closure of the stress tensor, it is found that other terms are also present, which confer a markedly non-Newtonian nature to the rheological constitutive equation.
Item Type:Article
Copyright:©2001 Elsevier Science Ltd.
Faculty:
Science and Technology (TNW)
Research Group:
Link to this item:http://purl.utwente.nl/publications/36523
Official URL:http://dx.doi.org/10.1016/S0301-9322(00)00021-5
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 202195